Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Had a high BP. Was prescribed enapril, Amlong and Ecosprin. Having pain in chest, back and arms. Advise?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4497 Questions
i had a high blood pressure discovered around 4 yrs ago which was 140/100 and my doctor prescribed enapril HT,Amlong MT50,& Ecosprin AV 75,now my bp is ok but some times pain in the chest and back also in arms mostly left side also too much gass ,pls advice
Posted Thu, 30 May 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 25 minutes later
Hi friend,
Welcome to Health Care Magic

You have not said of any characteristics of the pain – pain from the heart is oppressing, in central chest (and left), worse on effort, relieved by rest, may radiate to shoulders and arms, associated with sweating and so on.

Even if atypical, with risk factors like Blood pressure and smoking, you need to be investigated for Coronary Artery Disease. THE FIRST STEP IS TO SEE A CARDIOLOGIST...

EKG / HOLTER (24 to 48 hour ambulatory monitoring) / ECHOcardiogram / TMT (Treadmill exercise ECG) / LABORATORY work-up – may all be necessary for further assessment and assistance.

YOU MUST STOP SMOKING - a risk factor, that is treatable...

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Had a high BP. Was prescribed enapril, Amlong and Ecosprin. Having pain in chest, back and arms. Advise? 53 minutes later
what i mean is ,are those medicine mentioned had any side effects which cause the pain ,because when i had seen the doctor when i discovered high bp first time that my doctor has done my ECG and found it was normal and thru laboratry ldl cholestorol was higher by about 10%,i drank everyday but only 2 doses my cholesterol profile and reports are normal,can u pls suggest me of changing the medicine
Answered by Dr. Anantharamakrishnan 3 hours later
All medicines can have side effects / but the side effects described by you are not likely from these drugs.../

Though the number of tablets are only two, you are actually taking four different drugs – each from a different class.
Amlong-MT is combination of Amlodipine 5 mg and Metoprolol 50 mg,
ENAPRIL-HT is a combination of Enalapril 10 mg and Hydrochlorothiazide 25 mg.

If your pressure is controlled well, there is no need to change the drugs...
Check the electrolytes and renal function at times...
Any change of medicine should only be done by the treating doctor – under medical supervision...

- The first thing you can do is to reduce the dose of Hydrochlorothiazide to 12.5 mg
- Then you can increase the dose of Enalapril / or change to a Angiotensin Receptor Blocker (ARB) like Olmesartan – 20 mg to start and then 40 mg, if necessary.
If well controlled, then you may try to reduce one of the other two drugs from Amlong MT
Discuss with your doctor...
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor